MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Initial reporter name and address: (b)(6).Initial reporteroccupation: unknown.Pma/510(k) #: k171603.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported an ultrathane cope nephroureterostomy set was difficult to use.During a nephroureterostomy insertion procedure, the blue stiffener was difficult to advance and would not come out the other end of the catheter.The stiffener was also reported to be difficult to remove.The procedure was completed by opening and using a new device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation on 17nov2022, cook medical inc.Received a complaint from a representative at the (b)(6) regarding an ultrathane cope nephroureterostomy set (rpn: ult8.5-8.5-22-nucl-b-rh; lot number: 14633960).It was reported that during a nephroureterostomy insertion procedure, the blue stiffener was difficult to advance and would not come out the other end of the catheter.The stiffener was also reported to be difficult to remove.The procedure was completed by opening and using a new device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), quality control procedures, and specifications, as well as a visual inspection, functional testing, and dimensional verification of the returned complaint device, were conducted during the investigation.One used device was returned to cook for evaluation.The device was returned with the supplied blue flexible stiffener partially inserted, with approximately 2.8 cm extending out from the mac-loc adaptor.Additionally, bends in the blue tubing were present at approximately.8 mm and 1.9cm, when measuring from the the distal end of the yellow hub.The flexible stiffener could not be removed.However, by pinching the distal end of the catheter, the flexible stiffener could be removed.Additional bends in the shaft of the flexible stiffener were discovered, located at 3.0 cm, 9.8 cm and 10.3 cm.During re-insertion of the flexible stiffener, it would only advance up to the noted bend at 1.8 cm.During the investigation, no evidence of biological matter on the flexible stiffener and/or catheter was observed.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot 14633960 and the related subassembly lots revealed no relevant non-conformances.To date, a further search of our database records confirmed no other complaints received from the reported lot.The torque driver used in the manufacturing of this lot was within calibration.Since there is objective evidence the dhr was fully executed with no additional complaints received, cook medical has concluded there is no evidence that non-conforming product exists in house or in the field and that the device was manufactured to current specification.Cook also reviewed product labeling.The ifu, t_nucl_rev5, packaged with the device contains the following in relation to the reported failure mode: precautions: ¿ a ptfe-coated wire guide must be used with this product.Instructions for use: ¿ using standard percutaneous access technique, establish wire guide position through the renal pelvis and ureter into the bladder using a support wire guide in a diameter approximately sized to the endhole of the catheter.¿ flush the catheter with sterile normal saline or water.Based on the information provided, inspection of the returned device, and the results of the investigation, the root cause of this event is related to component failure, without any design or manufacturing issue.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15946120
Report Number1820334-2022-01831
Device Sequence Number15287308
Product Code FAD
UDI-Device Identifier00827002481732
UDI-Public(01)00827002481732(17)250329(10)14633960
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2025
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-22-NUCL-B-RH
Device Lot Number14633960
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown